Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 12, NWS Anchorage, AK

March 27, 2007

NWS Anchorage, AK issued this high wind watch at Mar 27, 2007, 11:27 PM AKDT. It took effect at Mar 29, 2007, 6:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 11:27 PM AKDT (07:27 UTC)
In effect from
Mar 29, 2007, 6:00 AM AKDT
Expired
Mar 28, 2007, 8:30 PM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 281227
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
427 AM ADT WED MAR 28 2007


.AN INTENSIFYING NORTH PACIFIC LOW WILL BRING SIGNIFICANT
WINDS TO THE WESTERN AND CENTRAL ALEUTIANS THURSDAY.

AKZ187-290030-
/X.NEW.PAFC.HW.A.0012.070329T1400Z-070330T1200Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
427 AM ADT WED MAR 28 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT FROM ATKA WEST...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT. 

A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL
ALEUTIANS...MAINLY FROM ATKA WEST...BEGINNING LATE TONIGHT AND
LASTING THROUGH THURSDAY NIGHT. SOUTH WIND WILL INCREASE TO 25 TO
40 MPH WITH GUSTS TO 55 MPH AFTER MIDNIGHT. ON THURSDAY MORNING
WINDS WILL INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH.
THESE CONDITIONS WILL PERSIST THROUGH THURSDAY NIGHT BEFORE SLOWLY
DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ191-290030-
/X.NEW.PAFC.HW.A.0012.070329T1400Z-070330T1200Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
427 AM ADT WED MAR 28 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT. 

A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL
ALEUTIANS...MAINLY FROM AMCHITKA EAST....BEGINNING LATE TONIGHT AND
LASTING THROUGH THURSDAY NIGHT. SOUTHEAST WIND WILL INCREASE TO 35
TO 50 MPH WITH GUSTS TO 60 MPH AFTER MIDNIGHT. ON THURSDAY MORNING
WINDS WILL BECOME SOUTH AND INCREASE TO 45 TO 60 MPH WITH POSSIBLE
GUSTS TO 75 MPH. THESE CONDITIONS WILL PERSIST THROUGH THURSDAY
NIGHT BEFORE SLOWLY DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
2 follow-up statements
000 
WWAK72 PAFC 282349
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
349 PM ADT WED MAR 28 2007

.AN INTENSIFYING NORTH PACIFIC LOW WILL BRING SIGNIFICANT WINDS
TO THE WESTERN AND CENTRAL ALEUTIANS THURSDAY.

AKZ187-291200-
/X.EXT.PAFC.HW.A.0012.070329T1400Z-070330T0800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
349 PM ADT WED MAR 28 2007

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE HIGH WIND WATCH FOR THE CENTRAL ALEUTIANS IS NOW IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL
ALEUTIANS...MAINLY FROM ATKA WEST...BEGINNING LATE TONIGHT AND
LASTING THROUGH THURSDAY NIGHT. THE SOUTHEAST WIND WILL INCREASE 
AFTER MIDNIGHT TONIGHT TO 45 MPH WITH GUSTS TO 65 MPH. BEGINNING
THURSDAY MORNING WINDS WILL FURTHER INCREASE TO 55 MPH WITH
POSSIBLE GUSTS TO 80 MPH. THESE CONDITIONS WILL PERSIST THROUGH
THURSDAY EVENING THEN GRADUALLY DIMINISH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$

AKZ191-291200-
/X.EXT.PAFC.HW.A.0012.070329T1400Z-070330T1400Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
349 PM ADT WED MAR 28 2007

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE HIGH WIND WATCH FOR THE WESTERN ALEUTIANS IS NOW IN EFFECT
FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT.

A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL
ALEUTIANS...MAINLY FROM AMCHITKA EAST....BEGINNING LATE TONIGHT
AND LASTING THROUGH THURSDAY NIGHT. WINDS WILL SHIFT TO THE EAST
AFTER MIDNIGHT AND INCREASE TO 45 MPH WITH GUSTS TO 65 MPH. ON
THURSDAY MORNING WINDS WILL FURTHER INCREASE TO 55 MPH WITH
POSSIBLE GUSTS TO 80 MPH. THESE CONDITIONS WILL PERSIST THROUGH
THURSDAY NIGHT BEFORE GRADUALLY DIMINISHING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK72 PAFC 290430
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
830 PM ADT WED MAR 28 2007

.AN INTENSIFYING NORTH PACIFIC LOW WILL BRING SIGNIFICANT WINDS
TO THE WESTERN AND CENTRAL ALEUTIANS LATE TONIGHT THROUGH THURSDAY.

AKZ187-291630-
/X.UPG.PAFC.HW.A.0012.070329T1400Z-070330T0800Z/
/X.NEW.PAFC.HW.W.0017.070329T1400Z-070330T0200Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
830 PM ADT WED MAR 28 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM ADT THURSDAY 
WEST OF ATKA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM ADT THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND REACH 40 TO 55 MPH
WITH GUSTS TO 75 MPH THURSDAY MORNING FOR WEST OF ATKA. THESE
CONDITIONS WILL PERSIST THROUGH LATE THURSDAY AFTERNOON AND THEN
GRADUALLY DIMINISH THURSDAY NIGHT AND FRIDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ191-291630-
/X.UPG.PAFC.HW.A.0012.070329T1400Z-070330T1400Z/
/X.NEW.PAFC.HW.W.0017.070329T1200Z-070330T0800Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
830 PM ADT WED MAR 28 2007

...HIGH WIND WARNING IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT ADT
THURSDAY NIGHT FOR KISKA EASTWARD...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT ADT
THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EAST TO SOUTHEAST WINDS WILL INCREASE THROUGH THE NIGHT AND REACH
40 TO 60 MPH WITH GUSTS TO 80 MPH LATE TONIGHT FOR KISKA EASTWARD.
WINDS WILL SHIFT TO THE SOUTH THURSDAY AFTERNOON AND THEN SOUTHWEST
IN THE EVENING. WINDS WILL GRADUALLY DIMINISH LATE THURSDAY
EVENING THROUGH FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 27, 11:00 AM AKDT, 12 hours 27 minutes earlier.

Area forecast discussion, Mar 27, 11:00 AM AKDT, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM ADT TUE MAR 27 2007

.DISCUSSION...SUNNY DAY OVER MOST OF SOUTHERN ALASKA.
IN THE EAST... THE LOW THAT WAS IN THE BARREN ISLANDS AREA YESTERDAY
HAS MOVED WELL INTO THE GULF OF ALASKA AND HAS PULLED MOST OF THE
CLOUDS AWAY FROM SOUTH CENTRAL ALASKA AND THE COAST. A WEAK SHORT
WAVE IS MOVING ACROSS THE NORTHERN COPPER RIVER BASIN BUT WILL ONLY
BRING SOME HIGH CLOUDS THERE TODAY AND THEN IT WILL CLEAR OUT AGAIN
BY THIS EVENING. GUSTY NORTHEAST WINDS THROUGH THOMPSON PASS AND
WINDS THROUGH THE COPPER RIVER DELTA WILL PERSIST FOR A FEW DAYS AS
THE PRESSURE GRADIENT OVER THOSE AREAS REMAINS MODERATELY TIGHT. A
WEAK LOW WILL DEVELOP NEAR MIDDLETON ISLAND WEDNESDAY EVENING BUT
WILL NOT INCREASE WINDS AT THAT TIME SINCE THE UPPER LEVEL SUPPORT
WILL BE REPLACED BY AN UPPER LEVEL RIDGE MOVING OVER SOUTH CENTRAL
ALASKA THEN.

IN THE WEST...SOUTHWEST ALASKA HAS CLEARED OUT TODAY AND WILL REMAIN
MOSTLY CLEAR THROUGH TOMORROW WHEN SOME CLOUDS FROM A WEATHER FRONT
IN THE CENTRAL BERING SEA MOVES OVER THAT AREA. THIS CENTRAL BERING
SEA FRONT IS BRINGING GALE AND STORM FORCE WINDS TO PARTS OF THE
WESTERN AND CENTRAL BERING SEA AND ALEUTIAN ISLANDS. IT WILL MOVE
EAST AND WEAKEN OVER THE NEXT DAY. THE BIG SYSTEM OUT WEST IS STILL
ON THE HORIZON. BY WEDNESDAY AFTERNOON A 980 MB LOW WILL BE NEAR 40N
170E. THIS LOW WILL DEEPEN TO AROUND 962 MB AS IT MOVES TO NEAR
SHEMYA THURSDAY. IT WILL THEN CONTINUE NORTH AND DISSIPATE BY THE
WEEKEND AS ANOTHER STRONG LOW MOVES INTO THE WESTERN ALEUTIANS. IN
ADDITION TO BRINGING STORM FORCE WINDS AND WARMER TEMPERATURES IN
SHOULD HAVE SOME IMPACT TO THE SEA ICE EDGE. THESE STORMS WILL BRING
IN SOUTHERLY WINDS THAT WILL CAUSE THE ICE TO TO BEING TO RECEDE TO
THE NORTH. SEE THE LATEST ICE FORECAST FOR DETAILS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 132 150 155 165 172 185.
         STORM 175 176.
         HEAVY FREEZING SPRAY 121 125 129 130 150 155 185.
FIRE WEATHER...NONE.

MAR 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 11:00 PM AKDTGale WarningAFC60 hr
Mar 27, 11:00 PM AKDTSmall Craft AdvisoryAFC36 hr
Mar 27, 11:00 PM AKDTStorm WarningAFC36 hr
Mar 28, 2:40 AM AKDTGale WarningAFC12 hr
Mar 28, 11:00 AM AKDTHurricane Force Wind WarningAFC4 hr
Mar 28, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Mar 28, 11:00 AM AKDTStorm WarningAFC36 hr
Mar 28, 11:10 AM AKDTBrisk Wind AdvisoryAFC60 hr
Mar 28, 2:10 PM AKDTSmall Craft AdvisoryAFC21 hr
Mar 28, 2:10 PM AKDTHeavy Freezing Spray WarningAFC9 hr
Mar 28, 3:05 PM AKDTStorm WarningAFC32 hr
Mar 28, 3:30 PM AKDTHigh Wind WarningAFC33 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.